MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH 1.5MM DRILL BIT/MINI QC WITH 8MM STOP/44.5MM; DRILL, BONE, POWERED

OBERDORF SYNTHES PRODUKTIONS GMBH 1.5MM DRILL BIT/MINI QC WITH 8MM STOP/44.5MM; DRILL, BONE, POWERED
Model Number 317.78
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Code Available (3191)
Date of Event 06/06/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional device product codes: erl; hbe.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.(b)(4).The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2020, during maxillofacial surgery for facial trauma (mandible), while drilling for sharps to insert screws, the two (2) drill bits broke without the possibility of recovering the fragments.There was surgical delay of twenty (20) minutes.Surgery was completed by changing the drill bits.Procedure was completed successfully.No further information provided.Concomitant device reported: screw (part# unknown, lot# unknown, quantity# 1).This report is for one (1) 1.5mm drill bit/mini qc with 8mm stop/44.5mm.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: updated data - d10, h6 d10: complainant part is not expected to be returned for manufacturer review/investigation.Device history lot: part: 317.780.Lot: f-28125.Manufacturing site: (b)(4).Supplier: (b)(6).Release to warehouse date: (b)(6) 2019.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10: additional narrative: h3, h4, h6: part 317.780, lot f-28125: manufacturing site: selzach.Supplier: (b)(4).Release to warehouse date: june 25, 2019.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.H3, h6: a product investigation was completed: upon visual inspection, it was observed that the distal tip of the device was broken, and broken fragment was not received.The reported embedded condition cannot be confirmed as the x-rays were not returned.No other issues were observed with the returned device.The distal tip diameter was measured and found to be within the specification.Based on the date of manufacture, the current and manufactured revision of drawings were reviewed.The complaint condition was confirmed.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.The potential cause could be due to unintended forces applied to the device.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
1.5MM DRILL BIT/MINI QC WITH 8MM STOP/44.5MM
Common Device Name
DRILL, BONE, POWERED
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key10165436
Report Number8030965-2020-04232
Device Sequence Number2680581
Product Code DZI
UDI-Device Identifier10887587038728
UDI-Public(01)10887587038728
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K043310
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number317.78
Device Catalogue Number317.780
Device Lot NumberF-28125
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/17/2021
Initial Date Received by Manufacturer 06/06/2020
Supplement Date Received by Manufacturer06/30/2020
03/17/2021
Initial Report FDA Received Date06/17/2020
Supplement Report FDA Received Date07/21/2020
04/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1.5MM DRILL BIT/MINI QC WITH 12MM STOP/44.5MM; UNK - SCREWS: TRAUMA; UNK - SCREWS: TRAUMA
Outcome Attributed to Adverse Event Required Intervention;
Patient Age23 YR
Patient Weight72